Jump to content

Photo

Tretralysal + Epiduo And Duac + Hyperpigmentation

redmarks antibiotics tratralysal limecycline red mark hyperpigmentation

3 replies to this topic

#1 gpaprazzi

gpaprazzi

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Gender:Male
  • Joined: 04-March 12

Posted 22 March 2012 - 03:03 PM

Im a white caucasian male, 16 years old.

Well I have been taking Tetralysal for about 2 and a half months. I didnt see much difference, i guess i don't breakout as often. However I suffer from Hyperpimentation and at the moment i don't have any active pimples but my sking still looks horrible because of all the red marks.

I think that tetralysal made my face swollen up abit, i see my face sort of fat, and I'm not fat at all im very Slim, is that just me or does antibiotics specially tetralysal has that side effect and should i worry about it?

Also at the beggining of the treatment i was on Duac was on it for two months, and last week I had a Appointment with my GP and she swapped Duac to Epiduo which contain BP and Adapalene *which is a retinoid) I have used for two days and it burns like crazy when i apply it, also the next day when I'm putting my moisturiser on it burns like hell aswell and it never used to that i don't know whats going on

Is this normal, or should i stop using Epiduo? Thanks so much
Gio

Also, what is good to fade this red marks?

#2 seroyal223

seroyal223

    Junior Member

  • Members
  • Posts & Likes
    Posts: 35
    Likes: 0
About Me
  • Joined: 15-February 12

Posted 22 March 2012 - 07:31 PM

Hey, I'm a caucasian 17 year old I was also 16 when I used antibiotics and retinoid creams, I'll give you some great advice cause I did a bunch of things wrong with retinoids and it sounds like you could be having a similar experience.

I started Minocycline and Differin and pretty quickly I stopped breaking out just like you, but over the course of the 7 months that I was on antibiotics and retinoids (differin then retin-a then epiduo), my face went from having a bunch of active acne to having no active acne but an insane amount of hyperpigmentation. When I stopped the creams I literally had hyperpigmentation across my entire face I'm not even exaggerating. That was 6 months ago though, luckily much of that has cleared up at this point and now I'm just fading the more persistent spots on my cheeks.

The reason I got the hyperpigmentation though was because of how poorly I used the drugs. Antibiotics and retinoids not only make your skin very sensitive in general but they make you especially sensitive to the sun, as in you'll really irritate your face if you go out in the sun for even 2 hours without freshly applied sunscreen. Unfortunately this is what I did last year when I was on the drugs, I never used sunscreen once and I never moisturized. These are essential when using these products.

The burning sensation you're getting from the cream means your face is really irritated so definitely stop applying it for now and give your face time to recover. Moisturize and use sunscreen every day and when you start the creams up again only use them once every 2-3 nights. I promise you, my dermatologist never told me any of this stuff so don't assume that because yours didn't warn you either that it's not true.

Another option would be to stop using the drugs entirely. If you have no more active acne it might be better for you to work on healing your face with natural products as continuing with the drugs could just prolong the irritation.

Basically if you use the drugs improperly and especially if you get sunburned, the red marks will get way worse and take way longer to go away. Also my face got puffy too, but that went away gradually as I made progress with the PIH. I have no idea what the puffiness is but it might be related to PIH. Anyway, hope this helped.

Edited by seroyal223, 22 March 2012 - 07:32 PM.


#3 gpaprazzi

gpaprazzi

    New Member

  • Members
  • Posts & Likes
    Posts: 14
    Likes: 0
About Me
  • Gender:Male
  • Joined: 04-March 12

Posted 23 March 2012 - 01:55 PM

Hi there, thanks so much for your reply.

I spoke to my GP today and she sais im going through a allergic reaction to it, and should use it every other day, and yeah i definately need to start using sunscreen everyday. I made a decision of taking Tetralysal every other day aswell as I'm not breaking out as often.

What have you used to fade your red marks? which is really, really annoying.

#4 Perry15

Perry15

    Abi_Perry

  • Members
  • Posts & Likes
    Posts: 18
    Gallery Images: 23
    Blog Entries: 7
    Likes: 1
About Me
  • Gender:Female
  • Location:England
  • Joined: 31-May 11

Posted 04 April 2012 - 01:03 PM

Hey, i'm using Epiduo at the moment. I've only been on it for two weeks and it's put me through hell. I didn't have severe acne but it was enough to make my confidence drop. I used Zyneryt last year and it was amazing but I became immune to it so I got put on Epiduo. It burns so, so much. It's really damaged my skin, so much that I can't touch my face or it'll cain. I can't even smile, let alone laugh. My spots haven't gone down but I wouldn't expect anything to work in two weeks however I don't want to stay on it if my skin will always be like this. It's mad my skin look worse than it did. The plus from this is I had loads of red marks on my face from old spots and Epiduo has managed to make those go down a lot. Probably because it peels away the outer layer of the skin. But be warned, it will make your skin hurt like crazy, keep than it mind :/




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users